Alert archive / New Jersey / Special Marine Warnings in 2005

Special Marine Warning 67, NWS Philadelphia/Mount Holly

July 1, 2005

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 1, 2005, 7:18 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 7:18 PM EDT (23:18 UTC)
Expired
Jul 1, 2005, 8:15 PM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 1, 4:45 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 1, 4:45 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT FRI JUL 1 2005

.SHORT TERM/LONG TERM...
LAPS ANALYSIS SHOWS CAPES(AWAY FROM THE COAST) IN EXCESS OF 2K J/KG.
THIS IS ON PAR WITH WHAT MODELS SUGGESTED YDY AND GREATER THAN WHAT
BUFKIT SUGGESTED THIS MORNING(12Z RUN).

AFTER CONVECTIVE TEMPS WERE MET A SHORT TIME AGO, IT DIDNT TAKE
LONG FOR THINGS TO FIRE UP. THE THUNDERSTORMS ARE MOVING ALONG,
COMPARED TO WHAT TOOK PLACE OVER THE PAST WEEK OR SO. ALTHOUGH FLASH
FLOODING CANT BE RULED OUT IN THIS 70+ DEWPOINT AIRMASS, THEIR
MOVEMENT SHOULD HELP.

THE ACTUAL COLD FRONT WILL MOVE THROUGH THE CWA LATER THIS EVENING
ACROSS OUR NORTHWESTERN ZONES AND PUSH SOUTH OVERNIGHT. INSTABILITY,
ALBEIT WEAKER, REMAINS IN TACT UNTIL FROPA. AFTER MORE NUMEROUS
THUNDERSTORMS THIS EVENING, AN ISOLATED ONE(OR SHOWER) CANT BE
RULED OUT DURING THE OVERNIGHT HOURS. THINGS ARE EXPECTED TO QUIET
DOWN BEFORE SUNRISE ON SATURDAY.

A SOUTHEAST FLOW DEVELOPED EARLIER THIS AFTERNOON. THIS HAS PUSHED
AREAS OF LOW CLOUDS AND FOG INTO OUR NEARSHORE WATERS AND ADJACENT
LAND-BASED ZONES.

LITTLE WAS CHANGED THIS WEEKEND THROUGH THE EARLY PART OF THE WEEK
AS ZONAL MIDLEVEL FLOW WILL DOMINATE. WELL MAINTAIN THE NEXT THREAT
OF PRECIPITATION DURING THE MIDWEEK TIME FRAME.

WILL KEEP SHORT, SVRS ARE FLYING.

&&

.AVIATION...
AT 19Z THERE ARE STILL SOME MVFR VISIBILITIES IN HAZE AROUND THE
AREA, OTHERWISE THE STRATUS HAS THINNED AND RAISED TO CUMULUS, WITH
HIGHER LAYERS MOVING OVER THE AREA ASSOCIATED WITH UPSTREAM
CONVECTION. THERE ARE A COUPLE OF THUNDERSTORM CELLS OVER DELAWARE,
OTHERWISE WE ANTICIPATE THAT AS THE LOW LEVEL FORCING IS ENHANCED,
ADDITIONAL CONVECTION WILL INITIATE, AND WE CONTINUE TO ADDRESS THIS
WITH A TEMPO GROUP FOR IFR CONDITIONS IN THUNDERSTORMS. THE TIME
FRAME FOR THIS IS THOUGHT TO BE FROM 20Z TO 02Z, WITH IMPROVING
CONDITIONS FOLLOWING IN THE OVERNIGHT PERIOD. WITH SOME WIND AND MID
LEVEL CLOUDINESS PREVENTING GREAT RADIATION, ALONG WITH DRIER AIR
MOVING IN, WE DID NOT ADD IN ANY LOWER VISIBILITIES FROM 06Z TO 12Z.
THEN, ANY MID LEVEL CLOUDS ARE FORECAST TO EXIT AROUND OR SHORTLY
AFTER SUNRISE, WITH ONLY SOME SCATTERED HIGH CLOUDS THEREAFTER.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
WEDNESDAY. WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS
EARLY TONIGHT, AND THIS STATEMENT WILL BE ADDED TO THE TONIGHT
PORTION OF THE FORECAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM...KRUZDLO
LONG TERM...HPC
AVIATION/MARINE...//
Hazardous weather outlook, Jul 1, 4:46 AM EDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EDT FRI JUL 1 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-021000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
446 AM EDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

A COLD FRONT WILL APPROACH OUR REGION THIS AFTERNOON AND MOVE TO THE
SOUTH TONIGHT. THIS FRONT WILL ACT UPON THE VERY WARM AND HUMID AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. MUCH OF THE
ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS.

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE WEATHER WILL BE ACROSS OUR REGION TODAY. THE PRIMARY THREATS
FROM THE SEVERE WEATHER WILL BE DAMAGING WINDS DURING THUNDERSTORMS.
HEAVY RAINFALL WILL CREATE LOCALIZED FLOODING IN POOR DRAINAGE AREAS
AS WELL. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER
INFORMATION ABOUT TODAYS POSSIBLE SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.

OHARA

In the hours before

Special weather statement, Jul 1, 2:48 PM EDT, 4 hours 30 minutes before
DEZ003-004-012000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT FRI JUL 1 2005

...STRONG THUNDERSTORM IN NORTHEAST SUSSEX COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...PRODUCING FREQUENT LIGHTNING AND POSSIBLY WIND
GUSTS TO 35 MPH...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...
OVER REHOBOTH BEACH AT 255 PM EDT.
AND JUST SOUTHEAST OF CAPE HENLOPEN AT 300 PM EDT.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
BEACH, PLEASE SEEK SHELTER IMMEDIATELY.

THIS STORM IS INTENSIFYING AND MAY REQUIRE EITHER A SPECIAL MARINE
WARNING OR SEVERE THUNDERSTORM WARNING.

LAT...LON 3869 7533 3853 7522 3880 7444 3904 7460

TFG
Local storm report, Jul 1, 5:52 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 N MEDFORD LAKES       39.90N 74.81W
07/01/2005                   BURLINGTON         NJ   TRAINED SPOTTER

            PENNY SIZE HAIL, SMALL TREES AND LIMBS DOWN.

0435 PM     TSTM WND DMG     EXTON                   40.03N 75.63W
07/01/2005                   CHESTER            PA   TRAINED SPOTTER

            LARGE LIMBS DOWN.

0435 PM     HAIL             1 N FREEHOLD            40.27N 74.28W
07/01/2005  1.00 INCH        MONMOUTH           NJ   TRAINED SPOTTER

            QUARTER-SIZE HAIL.

0450 PM     TSTM WND DMG     3 S WEST CHESTER        39.92N 75.61W
07/01/2005                   CHESTER            PA   TRAINED SPOTTER

            LARGE TREE DOWN.

0518 PM     HAIL             PHILADELPHIA            40.01N 75.13W
07/01/2005  0.75 INCH        PHILADELPHIA       PA   TRAINED SPOTTER

            PENNY-SIZE HAIL.

&&

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:48 PM EDTSpecial Weather StatementPHICape May72 min
Jul 1, 3:39 PM EDTSevere Thunderstorm WarningPHICamden51 min
Jul 1, 3:54 PM EDTSevere Thunderstorm WarningPHIBurlington66 min
Jul 1, 4:03 PM EDTSevere Thunderstorm WarningPHIMercer, Monmouth57 min
Jul 1, 4:07 PM EDTSevere Thunderstorm WarningPHISalem38 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningPHIOcean65 min
Jul 1, 4:33 PM EDTSevere Thunderstorm WarningPHIMonmouth57 min
Jul 1, 4:56 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer49 min
Jul 1, 5:14 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester61 min
Jul 1, 5:21 PM EDTTornado WarningPHIBurlington24 min
Jul 1, 5:30 PM EDTSevere Thunderstorm WarningPHIMonmouth75 min
Jul 1, 5:43 PM EDTSevere Thunderstorm WarningPHIBurlington62 min
Jul 1, 5:48 PM EDTSevere Thunderstorm WarningPHIOcean72 min
Jul 1, 6:26 PM EDTSpecial Marine WarningPHI94 min
Jul 1, 6:34 PM EDTSevere Thunderstorm WarningPHIMorris26 min
Jul 1, 3:58 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery32 min
Jul 1, 4:18 PM EDTSevere Thunderstorm WarningPHIChester72 min
Jul 1, 4:45 PM EDTSevere Thunderstorm WarningPHIBucks60 min

Nearby

Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.